Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    The soles of my feet get hot and tingly, what could that be related to?

    I am a 50yr old female. I take thyroxine and am on aspirin for A flutter and AF. Otherwise i am fit and very active.
  • Find a professional to answer your question

  • 1

    Thanks

    Matt Tinski

    Exercise Physiologist, Personal Trainer

    Matt offers professional advice for introducing and / or fine tuning exercise for weight loss and has assisted many clients with various chronic illnesses to … View Profile

    peripheral neuropathy / paresthesia: perhaps you should be chatting to your doctor to rule out diabetes… something is interfering with correct nerve transmission 

  • 1

    Thanks

    Jacqueline Kan

    Podiatrist (General)

    Cheltenham Podiatry offers excellence in all areas of footcare.From corns, callouses, fungal nails to sports injuries, Diabetic foot care, ingrown nails and orthotics. Full gait … View Profile

    Yes, I agree with Matt, sounds of neuropathic origin. Certainly, if its symmetrical distribution on both feet, diabetes is a strong possibility and should be ruled out first. But, their can be other causes for these nerve changes, they could be referral pain coming from lower back pathology such as disc protrusions etc a physio could check this out. Otherwise,  if the above are all negative, next port of call would be a neurologist to rule out other systemic condtion in the nervous system. Then you have the ocassional case where all these possibilities are negative ,and they cannot always find a reason for it.Good luck

  • 4

    Thanks

    Anthony Short

    Podiatrist (General)

    Anthony Short BAppSc(Pod) MPod hold both Bachelor and Master level degrees in podiatry, and works in private practice, hospital and educational positions within Brisbane. His … View Profile

    Your symptoms are suggestive of peripheral neuropathy, as others have alluded to.

    However, there are many causes for peripheral neuroapthy, including diabetes.

    Given you are taking thyroxine, then I assume you are hypothyroid. Hypothyroidism in itself is a cause of peripheral neuropathy.

    Other non-neurological causes can include conditions such as erythromelalgia.

    Usually a check on your lower extremity neurological sensory or motor function can help determine the cause, along with blood tests for other common issues inluding B12 deficiency.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices